Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Kaletra And The Eyes

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Kaletra (Lopinavir/Ritonavir)

low-PIN-a-veer, rit-ON-uh-veer Brand Name: Kaletra Other Name(s): LPV/RTV, LPV/r Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Kaletra can cause serious, life-threatening side effects. These include liver problems, pancreatitis (inflammation of the pancreas), heart rhythm problems, severe allergic reactions, and life-threatening drug interactions. Contact your health care provider...
Ask the Experts

Reyataz vs Kaletra

I am currently taking boosted Reyataz and have high billirubin causing yellow eyes. I am considering switching to Kaletra. I am recently diagnosed and in addition taking Truvada. My question is boosted Reyataz with Truvada more favorable towards...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Thanks for your post.You're having one of the more common side effects of atazanavir (Reyataz)-- yellowing of the eyes (scleral icterus) or of the skin (jaundice) affects a small percentage of patients. The rate appears to be higher among... Read more »

Kaletra & Diarrhea: worse with alcohol?

I just started Kaletra and seem to really like it over the Crixivan I was on. My eyes don't feel dry, my hair has stopped falling out and my skin looks & feels better. I did get diarrhea at first but between the rice, bananas, calcium...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
I am unaware of a problem in this regard and have not had any patients report this interaction. If your alcohol intake is high, it may affect your liver or pancreas, and this may cause increased diarrhea for a variety or reasons. You should avoid... Read more »

Switching from Kaletra/Truvada to Norvir/Reyataz/Truvada

Remember my post from 6 feb? Tomorrow my gf finally switches from Kaletra to Norvir/Reyataz. The doctor said her eyes might be a little yellow sometimes. Where does this come from? What other side effects can she expect? Greetings,G. The Netherlands...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello G,Thanks for your follow up. The yellowing of the eyes that your GF's doctor refers to is a side effect of the atazanavir (Reyataz). It's usually not a big issue, not of medical significant (other than the cosmetic appearance), but... Read more »

Combivir + Kaletra Regimen Questions

I recently started treatment using Combivir and Kaletra. I have a few questions about the drugs and side effects.1) I'm supposed to take them twice a day. Do I need to take the pills exactly 12 hours apart? Or is 14 hours apart still okay? Does...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
Hello and thanks. The regimen that you are on has flexibility in dosing and you don't need to take the pills exactly 12 hours apart for it to be effective. Just don't miss the entire dose because a 24 hours lapse in therapy may lead to... Read more »
Connect With Others

kaletra

Posted by Lovinlife, 3 Replies
Has anybody taken kaletra? I just started it. Am wondering what I can expect....... Read more »

Use of medication Kaletra

Posted by Anonymous, 1 Reply
WANTED "KALETRA" USERS

Individuals currently taking the medication KALETRA are invited to participate in a "quality of life" study, consisting of a brief telephone discussion. Confidentiality is guaranteed. Compensation of $20.00 (U.S.). Please... Read more »

Use of medication KALETRA

Posted by Anonymous
WANTED KALETRA USERS

Individuals currently taking the medication KALETRA are invited to participate in a "quality of life" study, consisting of a brief telephone discussion. Confidentiality is guaranteed. Compensation of $20.00 (U.S.) Please call... Read more »

Use of medication "KALETRA"

Posted by Anonymous
WANTED KALETRA USERS

Individuals currently taking the medication KALETRA are invited to participate in a "quality of life" study, consisting of a brief telephone discussion. Confidentiality is guaranteed. Compensation of $20.00 (U.S.) Please call... Read more »